Alert archive / Colorado / Flash Flood Warnings in 1999
Flash Flood Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Apr 29, 1999, 9:08 PM MDT for El Paso County, Colorado. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1999, 9:08 PM MDT (03:08 UTC)
- Expired
- Apr 30, 1999, 6:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 RWUS01 KPUB 300302 RRA FFWPUB COC041-301200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 908 PM MDT THU APR 29 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN AND CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 600 AM MDT * AT 900 PM MDT...DOPPLER RADAR CONTINUED TO SHOW A LINE OF MODERATE RAIN...HEAVY AT TIMES...GENERALLY ALONG AND WEST OF INTERSTATE 25 FROM MONUMENT TO COLORADO SPRINGS TO NEAR PUEBLO. RAINFALL RATES OF ONE-HALF INCH UP TO ONE INCH AN HOUR CAN BE EXPECTED. THE MODERATE TO HEAVY RAIN WAS MOVING NORTH AT 35 MPH...AND WILL MOVE OVER THE SAME AREA DURING THE NIGHT. * AFFECTED AREAS WILL BE ALONG AND WEST OF INTERSTATE 25 INCLUDING COLORADO SPRINGS...MANITOU SPRINGS...FOUNTAIN... SECURITY. THIS REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY PREVIOUSLY IN EFFECT FOR WESTERN AND CENTRAL EL PASO COUNTY UNTIL 400 AM MDT. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK THROUGH WATER. YOU NEVER KNOW HOW DEEP THE WATER REALLY IS. KEEP CHILDREN AWAY FROM DRAINAGE DITCHES AND SWIFTLY FLOWING WATER. DM/MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 2:00 PM MDT, 7 hours 8 minutes earlier.
Area forecast discussion, Apr 29, 2:00 PM MDT, 7 hours 8 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
200 PM MDT THU APR 29 1999
CURRENTLY ACROSS THE REGION...LATEST SFC CHART INDICATES PLAINS WEST
OF MOUNTAINS IN DEEP UPSLOPE. SCT SHOWERS HAVE BEEN MOVG N IN DEEP S
FLOW OVER REGION THROUGH MORNING HOURS.
CONCERNS THIS FCST PD ARE FOR HEAVY RAINS AND FLOODING. LOTS OF
REPORTS OF 1 TO 3 INCHES OF RAIN ALONG AND W OF THE I-25 CORRIDOR
WITH THE SPRINGS GETTING THE MOST OF IT. ISOLATED REPORTS OF OVER 4
JUST WEST OF CO SPRINGS (SEVEN FALLS). REVIEWING NATL MODEL
GUIDANCE AND MESOSCALE MODELS INDICATES AREA TO RECIEVE ANOTHER 2 TO
3 INCHES OF RAIN...ESPECIALLY ALONG AND EAST OF THE MTNS. SIGNIF VV
FIELDS FCSTD BY GUIDANCE LIKELY ASSOCIATED WITH FAVORABLE DIVG ALOFT
ALONG WITH DEEP MOISTURE (MTNS THE OBVIOUS LLVL FORCING MECHANISM).
THREAT OF HEAVY RAIN WILL COMMENCE LATER TODAY AND LAST THROUGH
FRIDAY AFTERNOON WITH THE GREATEST VERTICAL MOTIONS OVER THE REGION
TOMORROW MORNING AND EARLY AFTERNOON. BASED ON FFG FROM TULSA...
HDQTRS GUIDANCE AND MODEL GUIDANCE...PLAN ON GOING WITH A FLASH
FLOOD WATCH FOR THE GREATER COS AREA TONIGHT THROUGH FRIDAY.
WITH DEEP UPSLOPE CONTINUING AND VV FIELDS...WILL CONTINUE WINTER
STORM WARNING FOR HIGHER ELEVATIONS FOR PIKE PEAK REGION...WETS AND
SANGRE MTNS. CRIPPLE CREEK AS OF THIS MORNING HAD OVER 8 INCHES.
SVR THREAT MEAGER DUE TO LOW LVL STABLE ATMOS BOTH TODAY AND
TOMORROW.
STORM TO BE WITH US FOR AWHILE SO RAINFALL THREAT CONTINUES.
HODANISH
.PUB...FLASH FLOOD WATCH...COLORADO SPRINGS REGION TONIGHT AND
FRIDAY...ZONES 71 AND 72.
WINTER STORM WARNING TONIGHT AND FRIDAY ABOVE 8500 FT...ZNS
65/66/67/70.In the hours before
Local storm report, Apr 29, 5:49 PM MDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT THU APR 29 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM SKYWAY CO RAIN
04/29/99 ELPASO .50" SINCE 1300
TOTAL 4.25" SO FAR
0500 PM COLORADO SPGS CO RAIN
04/29/99 ELPASO R 4.10" /24 HRS
28/1630-29/1630
0515 PM COLORADO SPGS CO RAIN
04/29/99 ELPASO 1.57" 0700-1700Local storm report, Apr 29, 5:49 PM MDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT THU APR 29 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM SKYWAY CO RAIN
04/29/99 ELPASO .50" SINCE 1300
TOTAL 4.25" SO FAR
0500 PM COLORADO SPGS CO RAIN
04/29/99 ELPASO R 4.10" /24 HRS
28/1630-29/1630
0515 PM COLORADO SPGS CO RAIN
04/29/99 ELPASO 1.57" 0700-1700Nearby
Flash Flood Warnings in Colorado, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.